Alert archive / Texas / Heat Advisories in 2021
Heat Advisory 6, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this heat advisory at Jun 11, 2021, 1:56 PM CDT for 8 counties in Texas; Eddy County, New Mexico. It took effect at Jun 12, 2021, 1:00 PM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jun 11, 2021, 1:56 PM CDT (18:56 UTC)
- In effect from
- Jun 12, 2021, 1:00 PM CDT
- Expired
- Jun 12, 2021, 8:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Eddy County, NM, Brewster County, TX, Culberson County, TX, Jeff Davis County, TX, Loving County, TX, Pecos County, TX, Presidio County, TX, Reeves County, TX, Ward County, TX
The radar
The Midland/Odessa radar (KMAF), 173 km from the middle of the area, began a volume at 18:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 6.9 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 556 J/kg
- Mixed-layer CIN
- -579 J/kg
- Mixed-layer LCL
- 2804 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
459 WWUS74 KMAF 111856 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 156 PM CDT Fri Jun 11 2021 TXZ271-275-277-282-121000- /O.NEW.KMAF.HT.Y.0006.210612T1800Z-210613T0100Z/ /O.CON.KMAF.EH.W.0001.000000T0000Z-210612T0100Z/ Guadalupe and Delaware Mountains-Chinati Mountains- Davis Mountains-Lower Brewster County- Including the cities of Guadalupe Mountains NP, Pine Springs, Fort Davis, Big Bend NP, Lajitas, and Castolon 156 PM CDT Fri Jun 11 2021 /1256 PM MDT Fri Jun 11 2021/ ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM 1 PM CDT /NOON MDT/ TO 8 PM CDT /7 PM MDT/ SATURDAY... * WHAT...For today's the Excessive Heat Warning, temperatures from 100 in the mountains to near 115 along the Rio Grande. For the Saturday's Heat Advisory, from the mid and upper 90s mountains to 110 to 114 along the Rio Grande. * WHERE...Guadalupe and Delaware Mountains in Texas, Chinati and Davis Mountains, and Lower Brewster County. * WHEN...For the Excessive Heat Warning, until 8 PM CDT /7 PM MDT/ this evening. For the Heat Advisory, from 1 PM CDT /noon MDT/ to 8 PM CDT /7 PM MDT/ Saturday. * IMPACTS...Extreme heat will significantly increase the potential for heat related illnesses. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ NMZ027-028-TXZ059-067-075-272>274-276-278>281-121000- /O.NEW.KMAF.HT.Y.0006.210612T1800Z-210613T0100Z/ /O.CON.KMAF.HT.Y.0005.000000T0000Z-210612T0100Z/ Guadalupe Mountains of Eddy County-Eddy County Plains-Loving-Ward- Pecos-Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Marfa Plateau-Davis Mountains Foothills- Central Brewster County-Chisos Basin-Presidio Valley- Including the cities of Queen, Artesia, Carlsbad, Carlsbad Caverns NP, Mentone, Monahans, Fort Stockton, Van Horn, Pecos, Marfa, Alpine, Big Bend NP, Panther Junction, Marathon, Chisos Basin, and Presidio 156 PM CDT Fri Jun 11 2021 /1256 PM MDT Fri Jun 11 2021/ ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM 1 PM CDT /NOON MDT/ TO 8 PM CDT /7 PM MDT/ SATURDAY... * WHAT...For the first Heat Advisory, temperatures up to near 109. For the second Heat Advisory, temperatures up to 105 to 107. * WHERE...Portions of southeast New Mexico and southwest and western Texas. * WHEN...For the first Heat Advisory, until 8 PM CDT /7 PM MDT/ this evening. For the second Heat Advisory, from 1 PM CDT /noon MDT/ to 8 PM CDT /7 PM MDT/ Saturday. * IMPACTS...Hot temperatures may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ NMZ029-033-034-TXZ045>048-050>053-060>063-068>070-270-120100- /O.CON.KMAF.HT.Y.0005.000000T0000Z-210612T0100Z/ Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Winkler-Ector- Midland-Glasscock-Crane-Upton-Reagan- Guadalupe Mountains Above 7000 Feet- Including the cities of Tatum, Hobbs, Lovington, Eunice, Jal, Seminole, Lamesa, Gail, Snyder, Andrews, Stanton, Big Spring, Colorado City, Kermit, Odessa, Midland, Garden City, Crane, McCamey, Rankin, Big Lake, and Guadalupe Mountains NP 156 PM CDT Fri Jun 11 2021 /1256 PM MDT Fri Jun 11 2021/ ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING... * WHAT...Temperatures of 105 to 109, except heat indices near 105 across the north and east and mid 90s in high elevations of Guadalupe Mountains. * WHERE...Portions of southeast New Mexico and southwest and western Texas. * WHEN...From 1 PM CDT /noon MDT/ to 8 PM CDT /7 PM MDT/ Friday. * IMPACTS...Hot temperatures may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ For more information from the National Weather Service visit https://weather.gov/maf
3 follow-up statements
173 WWUS74 KMAF 120227 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 927 PM CDT Fri Jun 11 2021 NMZ027-028-TXZ059-067-075-271>282-121430- /O.CON.KMAF.HT.Y.0006.210612T1800Z-210613T0100Z/ Guadalupe Mountains of Eddy County-Eddy County Plains-Loving-Ward- Pecos-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau- Davis Mountains-Davis Mountains Foothills-Central Brewster County- Chisos Basin-Presidio Valley-Lower Brewster County- Including the cities of Queen, Artesia, Carlsbad, Carlsbad Caverns NP, Mentone, Monahans, Fort Stockton, Guadalupe Mountains NP, Pine Springs, Van Horn, Pecos, Marfa, Fort Davis, Alpine, Big Bend NP, Panther Junction, Marathon, Chisos Basin, Presidio, Lajitas, and Castolon 927 PM CDT Fri Jun 11 2021 /827 PM MDT Fri Jun 11 2021/ ...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/ TO 8 PM CDT /7 PM MDT/ SATURDAY... * WHAT...Temperatures up to 107 expected for West Texas and Southeast New Mexico. Temperatures up to 114 expected along the Rio Grande. * WHERE...Portions of southeast New Mexico and southwest and western Texas. * WHEN...From 1 PM CDT /noon MDT/ to 8 PM CDT /7 PM MDT/ Saturday. * IMPACTS...Hot temperatures may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ For more information from the National Weather Service visit https://weather.gov/maf
960 WWUS74 KMAF 120823 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 323 AM CDT Sat Jun 12 2021 NMZ027-028-TXZ059-067-075-271>282-130100- /O.CON.KMAF.HT.Y.0006.210612T1800Z-210613T0100Z/ Guadalupe Mountains of Eddy County-Eddy County Plains-Loving-Ward- Pecos-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau- Davis Mountains-Davis Mountains Foothills-Central Brewster County- Chisos Basin-Presidio Valley-Lower Brewster County- Including the cities of Queen, Artesia, Carlsbad, Carlsbad Caverns NP, Mentone, Monahans, Fort Stockton, Guadalupe Mountains NP, Pine Springs, Van Horn, Pecos, Marfa, Fort Davis, Alpine, Big Bend NP, Panther Junction, Marathon, Chisos Basin, Presidio, Lajitas, and Castolon 323 AM CDT Sat Jun 12 2021 /223 AM MDT Sat Jun 12 2021/ ...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 8 PM CDT /7 PM MDT/ THIS EVENING... * WHAT...Temperatures up to 107 expected for West Texas and Southeast New Mexico. Temperatures up to 114 expected along the Rio Grande. * WHERE...Portions of southeast New Mexico and southwest and western Texas. * WHEN...From 1 PM CDT /noon MDT/ to 8 PM CDT /7 PM MDT/ Saturday. * IMPACTS...Hot temperatures may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ For more information from the National Weather Service visit https://weather.gov/maf
653 WWUS74 KMAF 121856 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 156 PM CDT Sat Jun 12 2021 NMZ027-028-TXZ059-067-075-271>282-130100- /O.CON.KMAF.HT.Y.0006.000000T0000Z-210613T0100Z/ Guadalupe Mountains of Eddy County-Eddy County Plains-Loving-Ward- Pecos-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau- Davis Mountains-Davis Mountains Foothills-Central Brewster County- Chisos Basin-Presidio Valley-Lower Brewster County- Including the cities of Queen, Artesia, Carlsbad, Carlsbad Caverns NP, Mentone, Monahans, Fort Stockton, Guadalupe Mountains NP, Pine Springs, Van Horn, Pecos, Marfa, Fort Davis, Alpine, Big Bend NP, Panther Junction, Marathon, Chisos Basin, Presidio, Lajitas, and Castolon 156 PM CDT Sat Jun 12 2021 /1256 PM MDT Sat Jun 12 2021/ ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING... * WHAT...Temperatures up to 107 expected for West Texas and Southeast New Mexico. Temperatures up to 114 expected along the Rio Grande. * WHERE...Portions of Southeast New Mexico and West and Southwest Texas. * WHEN...Until 8 PM CDT /7 PM MDT/ this evening. * IMPACTS...Hot temperatures may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ For more information from the National Weather Service visit https://weather.gov/maf
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this heat advisory went out at Jun 11, 1:33 PM CDT, 23 minutes earlier.
Area forecast discussion, Jun 11, 1:33 PM CDT, 23 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
133 PM CDT Fri Jun 11 2021
.DISCUSSION...
Current temp trends are on pace to be about 1-3 degree F warmer
than yesterday. Across the ern PB the heat concerns are focused on
Heat Indices of 105-107 and the wrn areas on temps 105-110 in the
dry air. Today's expected U90s-N100 degree readings in the GDP
Mtns-Davis Mtns-Marfa Plateau-Chisos Mtns are rare territory to
be sure. A brief convective tower is possible across the cntrl-e
PB, Davis mtns this afternoon, in general convective concerns are
minimized by the highly anomalous +2 to 3 standard deviation 7h
temps (18C 12Z MAF), not to mention dry air across the w. There is
a weak front s of the Panhandle that will slowly move s and
near/move into the far nw-n CWFA by this evening and then halt.
Post-frontal dewpoints are higher tmw and sfc mstr attempts to
hold in place across SE NM Sat PM. Meanwhile the upper ridge axis
will move wwd and 7h temps cool to +1 to 2 standard deviations, a
few high based -SHRA/-TSRA will be possible Sat PM Davis Mtns-SE
NM and across far n Eddy and Lea counties Sat evening. High temps
on Sat will still be flirting with heat advisory criteria across
much of the Trans Pecos and we have issued the advisory for most
areas along and w of the Pecos River. On Sun a shrtwv trof is
advertised to move s-sw along the ern periphery of the upper ridge
and a few -SHRA may briefly occur in the n-ne CWFA. Otherwise 7h
temps will continue to cool (near normal) and high temps are
likely to fall back below 100, except for wrn PB/parts of SE NM
and along the Rio Grande, but still no precip. On Sun the center
of the anticyclone aloft will move farther nw and slightly cooler
temps look to occur across the Trans Pecos, however a heat
advisory may still be needed in the mountains and along the Rio
Grande. Aforementioned shrtwv trof may be difficult to time and it
could still be within the ne steering flow? The upper anticyclone
will remain well to the nw of the CWFA from mid week thru Fri and
5-7 Day cluster analysis does not show much deviation among the clusters
and we see little sensible change, but still a few degree above
normal, hot. There is very little precip across the CWFA thru 10
days per ECMWF, GFS, and NBM.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 101 74 99 73 / 10 0 0 0
Carlsbad 107 72 104 72 / 0 0 10 10
Dryden 100 74 103 74 / 0 0 0 0
Fort Stockton 107 74 104 73 / 10 0 0 0
Guadalupe Pass 101 74 98 73 / 0 0 10 10
Hobbs 106 71 102 71 / 10 0 10 10
Marfa 101 64 99 62 / 10 10 10 0
Midland Intl Airport 104 74 102 72 / 10 0 0 0
Odessa 104 75 102 73 / 10 0 0 0
Wink 109 75 106 74 / 10 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...Heat Advisory until 7 PM MDT this evening for Central Lea County-
Eddy County Plains-Guadalupe Mountains of Eddy County-
Northern Lea County-Southern Lea County.
Heat Advisory from noon to 7 PM MDT Saturday for Eddy County
Plains-Guadalupe Mountains of Eddy County.
TX...Heat Advisory until 8 PM CDT /7 PM MDT/ this evening for Andrews-
Borden-Central Brewster County-Chisos Basin-Crane-Davis
Mountains Foothills-Dawson-Eastern Culberson County-Ector-
Gaines-Glasscock-Guadalupe Mountains Above 7000 Feet-Howard-
Loving-Marfa Plateau-Martin-Midland-Mitchell-Pecos-Presidio
Valley-Reagan-Reeves County Plains-Scurry-Upton-Van Horn
and Highway 54 Corridor-Ward-Winkler.
Heat Advisory from 1 PM CDT /noon MDT/ to 8 PM CDT /7 PM MDT/
Saturday for Central Brewster County-Chinati Mountains-
Chisos Basin-Davis Mountains-Davis Mountains Foothills-
Eastern Culberson County-Guadalupe and Delaware Mountains-
Loving-Lower Brewster County-Marfa Plateau-Pecos-Presidio
Valley-Reeves County Plains-Van Horn and Highway 54
Corridor-Ward.
Excessive Heat Warning until 8 PM CDT /7 PM MDT/ this evening
for Chinati Mountains-Davis Mountains-Guadalupe and
Delaware Mountains-Lower Brewster County.
&&Hazardous weather outlook, Jun 11, 1:19 PM CDT, 37 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 119 PM CDT Fri Jun 11 2021 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-121830- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 119 PM CDT Fri Jun 11 2021 /1219 PM MDT Fri Jun 11 2021/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...This Afternoon and Tonight An Excessive Heat Warning is in effect until early this evening for Lower Brewster County along the Rio Grande and the Davis, Guadalupe, Delaware, and Chinati Mountains. A Heat Advisory is in effect for the remainder of West Texas and Southeast New Mexico. An isolated thunderstorm accompanied by strong gusty winds may be possible this afternoon or early evening, particularly over the Davis or Glass Mountains. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Hot temperatures will continue this weekend, and a Heat Advisory is in effect for most locations along and west of the Pecos River on Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. Please relay any information about observed severe weather to the NWS while following all local, state and CDC guidelines. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 4:45 PM CDT | Special Weather Statement | MAF | Pecos | 30 min |
Nearby
Heat Advisories in Texas, 2021Heat Advisories in New Mexico, 2021Every heat advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.